Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fiber preserving equivalence


Author: Richard T. Miller
Journal: Trans. Amer. Math. Soc. 207 (1975), 241-268
MSC: Primary 57C35; Secondary 58D10
DOI: https://doi.org/10.1090/S0002-9947-1975-0388404-7
MathSciNet review: 0388404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a theory of fibered regular neighborhoods based on a remarkable property of simplicial fibered projections. All the usual properties of regular neighborhoods are retained. Using Millett's fibered general position, together with the regular neighborhoods, we prove THEOREM. The simplicial space of codimension 4 PL embeddings of a complex into a PL manifold is locally contractible at each point of the space of topological embeddings.


References [Enhancements On Off] (What's this?)

  • [B] R. H. Bing, Radial engulfing, Conference on the Topology of Manifolds (Michigan State Univ., E. Lansing, Mich., 1967), Prindle, Weber & Schmidt, Boston, Mass., 1968, pp. 1-18. MR 38 #6560. MR 0238284 (38:6560)
  • [Bro] W. Browder, Open and closed disk bundles, Ann. of Math. (2) 83 (1966), 218-230. MR 32 #6485. MR 0189058 (32:6485)
  • [Br] J. L. Bryant, Approximating close embeddings of polyhedra in codimension three, Trans. Amer. Math. Soc. 170 (1972), 85-95. MR 0307245 (46:6365)
  • [B & S] J. L. Bryant and C. L. Seebeck, Locally nice embeddings in codimension three, Quart. J. Math. Oxford Ser. (2) 21 (1970), 265-272. MR 44 #7560. MR 0290376 (44:7560)
  • [C] M. M. Cohen, A general theory of relative regular neighborhoods, Trans. Amer. Math. Soc. 136 (1969), 189-229. MR 40 #2052. MR 0248802 (40:2052)
  • [Co] R. Connelly, Unknotting close polyhedra in codimension three, Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969), Markham, Chicago, Ill., 1970, pp. 384-388. MR 43 #2712. MR 0276973 (43:2712)
  • [E] R. D. Edwards, The equivalence of close piecewise linear embeddings, General Topology and Appl. (to appear). MR 0370603 (51:6830)
  • [E & W] S. Eilenberg and R. L. Wilder, Uniform local connectedness and contractibility, Amer. J. Math. 64 (1942), 613-622. MR 4, 87. MR 0007100 (4:87e)
  • [H] J. F. P. Hudson, Extending piecewise-linear isotopies, Proc. London Math. Soc. (3) 16 (1966), 651-668. MR 34 #2020. MR 0202147 (34:2020)
  • [L] W. B. R. Lickorish, Piecewise linear unknotting of cones, Topology 4 (1965), 67-91. MR 34 #3585. MR 0203736 (34:3585)
  • [Lu] E. Lusk, Homotopy groups of spaces of embeddings, Thesis, University of Maryland, 1970; announced in Notices Amer. Math. Soc. 17 (1970), 527. Abstract #674-23.
  • [M1] R. T. Miller, Close isotopies on piecewise-linear manifolds, Trans. Amer. Math. Soc. 151 (1970), 597-628. MR 42 #1127. MR 0266220 (42:1127)
  • [M2] -, Approximating codimension 3 embeddings, Ann. of Math. (2) 95 (1972), 406-416. MR 0307246 (46:6366)
  • [Mi] K. C. Millett, Piecewise linear concordances and isotopies, Mem. Amer. Math. Soc., no. 153, 1974. MR 0365585 (51:1837)
  • [Z] E. C. Zeeman, Seminar on combinatorial topology, Inst. Hautes Études. Sci., Paris, 1963 (mimeographed notes).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57C35, 58D10

Retrieve articles in all journals with MSC: 57C35, 58D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0388404-7
Keywords: Piecewise linear, embedding, isotopy
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society